# SDR RCO2003F00000

- Difficulty date: June 6, 2003
- Submitted: July 23, 2003
- Operation: Air carrier
- Aircraft: N732XE
- Make and model: Cessna T210M
- Aircraft serial: 21061850
- Engine: Cont TSIO520R
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: F424R
- Part serial: F002423
- Condition: Broken
- Location: Fan
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE INSTALLING A 135 AMP ALTERNATOR KIT UNDER A STC FROM MFG, IT LOOKED LIKE THE COOLING FAN PN 8-4 HAD A SMALL CRACK IN IT.  THIS PULLEY IS A ONE-PIECE CAST ASSEMBLY MADE OF ALUMINUM.  WHEN THE ALTERANTOR WAS REMOVED FOR CLOSER INSP, THE PULLEY WAS FOUND TO BE COMPLETELY BROKEN IN HALF.  THIS VERY POOR CASTING; THE REPLACEMENT WE RECEIVED WAS FULL OF CASTING FLAWS.  IF THIS PART HAD COME APART IN FLIGHT OR WHILE A MAINT TECH WAS WORKING ON THE A/C SERIOUS HARM COULD HAVE HAPPENED.  WHILE WORKING IN THIS AREA, CARE SHOULD BE USED NOT TO CHIP THIS FAN.  ONE TIME INSP, AT THE LEAST SHOULD BE DONE TO THIS PART. THE MFG SHOULD LOOK INTO A BETTER WAY TO MAKE THIS COOLING FAN RATHER THAN CASTING.
